Alert archive / California / Small Craft Advisories in 2021

Small Craft Advisory 45, NWS Los Angeles, CA

April 18, 2021

NWS Los Angeles, CA issued this small craft advisory at Apr 18, 2021, 2:25 AM PDT. It took effect at Apr 18, 2021, 3:00 PM PDT. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Apr 18, 2021, 2:25 AM PDT (09:25 UTC)
In effect from
Apr 18, 2021, 3:00 PM PDT
Expired
Apr 19, 2021, 3:00 AM PDT
In force
12 hr
Issued by
NWS Los Angeles, CA

The text

As transmitted.

102 
WHUS76 KLOX 180925
MWWLOX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Los Angeles/Oxnard CA
225 AM PDT Sun Apr 18 2021

PZZ650-181730-
/O.NEW.KLOX.SC.Y.0045.210418T2200Z-210419T1000Z/
East Santa Barbara Channel from Pt. Conception to Pt. Mugu CA
including Santa Cruz Island-
225 AM PDT Sun Apr 18 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO
3 AM PDT MONDAY...

* WHAT...Hazardous sea conditions.

* WHERE...East Santa Barbara Channel from Pt. Conception to Pt. 
  Mugu CA including Santa Cruz Island.

* WHEN...From 3 PM this afternoon to 3 AM PDT Monday.

* IMPACTS...Conditions will be hazardous to small craft.

* ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX).

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ655-181730-
/O.EXB.KLOX.SC.Y.0043.210418T1000Z-210419T0400Z/
Inner waters from Point Mugu to San Mateo Pt. CA including Santa
Catalina and Anacapa Islands-
225 AM PDT Sun Apr 18 2021

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 PM PDT THIS EVENING...

* WHAT...Hazardous sea conditions.

* WHERE...Inner waters from Point Mugu to San Mateo Pt. CA 
  including Santa Catalina and Anacapa Islands.

* WHEN...Until 9 PM PDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

* ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX).

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ673-676-181730-
/O.EXT.KLOX.SC.Y.0043.000000T0000Z-210420T1000Z/
Waters from Pt. Sal to Santa Cruz Island CA and westward 60 nm
including San Miguel and Santa Rosa Islands-
Outer waters from Santa Cruz Island to San Clemente Island to
60 NM offshore including San Nicolas and Santa Barbara Islands-
225 AM PDT Sun Apr 18 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 AM PDT TUESDAY...

* WHAT...Hazardous sea conditions.

* WHERE...Outer waters from Santa Cruz Island to San Clemente 
  Island to 60 NM offshore including San Nicolas and Santa 
  Barbara Islands and Waters from Pt. Sal to Santa Cruz Island 
  CA and westward 60 nm including San Miguel and Santa Rosa 
  Islands.

* WHEN...Until 3 AM PDT Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

* ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX).

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ670-181730-
/O.EXT.KLOX.SC.Y.0043.000000T0000Z-210420T1000Z/
Point Piedras Blancas to Point Sal from 10 to 60 NM-
225 AM PDT Sun Apr 18 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 AM PDT TUESDAY...

* WHAT...Hazardous sea conditions.

* WHERE...Point Piedras Blancas to Point Sal from 10 to 60 NM.

* WHEN...Until 3 AM PDT Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

* ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX).

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

Hall
4 follow-up statements
726 
WHUS76 KLOX 181534
MWWLOX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Los Angeles/Oxnard CA
834 AM PDT Sun Apr 18 2021

PZZ650-182345-
/O.CON.KLOX.SC.Y.0045.210418T2200Z-210419T1000Z/
East Santa Barbara Channel from Pt. Conception to Pt. Mugu CA
including Santa Cruz Island-
834 AM PDT Sun Apr 18 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM THIS
AFTERNOON TO 3 AM PDT MONDAY...

* WHAT...Hazardous sea conditions.

* WHERE...East Santa Barbara Channel from Pt. Conception to Pt. 
  Mugu CA including Santa Cruz Island.

* WHEN...From 3 PM this afternoon to 3 AM PDT Monday.

* IMPACTS...Conditions will be hazardous to small craft.

* ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX).

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.
Check conditions prior to leaving safe harbor.

&&

$$

PZZ673-676-182345-
/O.CON.KLOX.SC.Y.0043.000000T0000Z-210420T1000Z/
Waters from Pt. Sal to Santa Cruz Island CA and westward 60 nm
including San Miguel and Santa Rosa Islands-
Outer waters from Santa Cruz Island to San Clemente Island to
60 NM offshore including San Nicolas and Santa Barbara Islands-
834 AM PDT Sun Apr 18 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT
TUESDAY...

* WHAT...Hazardous sea conditions.

* WHERE...Outer waters from Santa Cruz Island to San Clemente 
  Island to 60 NM offshore including San Nicolas and Santa 
  Barbara Islands and Waters from Pt. Sal to Santa Cruz Island 
  CA and westward 60 nm including San Miguel and Santa Rosa 
  Islands.

* WHEN...Until 3 AM PDT Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

* ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX).

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.
Check conditions prior to leaving safe harbor.

&&

$$

PZZ655-182345-
/O.CON.KLOX.SC.Y.0043.000000T0000Z-210419T0400Z/
Inner waters from Point Mugu to San Mateo Pt. CA including Santa
Catalina and Anacapa Islands-
834 AM PDT Sun Apr 18 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS
EVENING...

* WHAT...Hazardous sea conditions.

* WHERE...Inner waters from Point Mugu to San Mateo Pt. CA 
  including Santa Catalina and Anacapa Islands.

* WHEN...Until 9 PM PDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

* ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX).

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.
Check conditions prior to leaving safe harbor.

&&

$$

PZZ670-182345-
/O.CON.KLOX.SC.Y.0043.000000T0000Z-210420T1000Z/
Point Piedras Blancas to Point Sal from 10 to 60 NM-
834 AM PDT Sun Apr 18 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT
TUESDAY...

* WHAT...Hazardous sea conditions.

* WHERE...Point Piedras Blancas to Point Sal from 10 to 60 NM.

* WHEN...Until 3 AM PDT Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

* ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX).

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.
Check conditions prior to leaving safe harbor.

&&

$$
Kj
236 
WHUS76 KLOX 182312
MWWLOX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Los Angeles/Oxnard CA
412 PM PDT Sun Apr 18 2021

PZZ650-190715-
/O.CON.KLOX.SC.Y.0045.000000T0000Z-210419T1000Z/
East Santa Barbara Channel from Pt. Conception to Pt. Mugu CA
including Santa Cruz Island-
412 PM PDT Sun Apr 18 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT MONDAY...

* WHAT...Hazardous sea conditions.

* WHERE...East Santa Barbara Channel from Pt. Conception to Pt. 
  Mugu CA including Santa Cruz Island.

* WHEN...Until 3 AM PDT Monday.

* IMPACTS...Conditions will be hazardous to small craft.

* ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX).

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.
Check conditions prior to leaving safe harbor.

&&

$$

PZZ673-676-190715-
/O.CON.KLOX.SC.Y.0043.000000T0000Z-210420T1000Z/
Waters from Pt. Sal to Santa Cruz Island CA and westward 60 nm
including San Miguel and Santa Rosa Islands-
Outer waters from Santa Cruz Island to San Clemente Island to
60 NM offshore including San Nicolas and Santa Barbara Islands-
412 PM PDT Sun Apr 18 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT
TUESDAY...

* WHAT...Hazardous sea conditions.

* WHERE...Outer waters from Pt. Sal to Santa Cruz Island and from
  Santa Cruz Island to San Clemente Island westward 60 nm offshore
  including San Miguel, Santa Rosa, San Nicolas, and Santa Barbara
  Islands. 

* WHEN...Until 3 AM PDT Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

* ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX).

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.
Check conditions prior to leaving safe harbor.

&&

$$

PZZ655-190400-
/O.CON.KLOX.SC.Y.0043.000000T0000Z-210419T0400Z/
Inner waters from Point Mugu to San Mateo Pt. CA including Santa
Catalina and Anacapa Islands-
412 PM PDT Sun Apr 18 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS
EVENING...

* WHAT...Hazardous sea conditions.

* WHERE...Inner waters from Point Mugu to San Mateo Pt. CA 
  including Santa Catalina and Anacapa Islands.

* WHEN...Until 9 PM PDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

* ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX).

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.
Check conditions prior to leaving safe harbor.

&&

$$

PZZ670-190715-
/O.CON.KLOX.SC.Y.0043.000000T0000Z-210420T1000Z/
Point Piedras Blancas to Point Sal from 10 to 60 NM-
412 PM PDT Sun Apr 18 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT
TUESDAY...

* WHAT...Hazardous sea conditions.

* WHERE...Point Piedras Blancas to Point Sal from 10 to 60 NM.

* WHEN...Until 3 AM PDT Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

* ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX).

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.
Check conditions prior to leaving safe harbor.

&&

$$
Kj
039 
WHUS76 KLOX 190340
MWWLOX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Los Angeles/Oxnard CA
840 PM PDT Sun Apr 18 2021

PZZ655-190445-
/O.EXP.KLOX.SC.Y.0043.000000T0000Z-210419T0400Z/
Inner waters from Point Mugu to San Mateo Pt. CA including Santa
Catalina and Anacapa Islands-
840 PM PDT Sun Apr 18 2021

...SMALL CRAFT ADVISORY WILL EXPIRE AT 9 PM PDT THIS EVENING...


$$

PZZ650-191000-
/O.CON.KLOX.SC.Y.0045.000000T0000Z-210419T1000Z/
East Santa Barbara Channel from Pt. Conception to Pt. Mugu CA
including Santa Cruz Island-
840 PM PDT Sun Apr 18 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT MONDAY...

* WHAT...Hazardous sea conditions.

* WHERE...East Santa Barbara Channel from Pt. Conception to Pt. 
  Mugu CA including Santa Cruz Island.

* WHEN...Until 3 AM PDT Monday.

* IMPACTS...Conditions will be hazardous to small craft.

* ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX).

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions. Check
conditions prior to leaving safe harbor.

&&

$$

PZZ673-676-191145-
/O.CON.KLOX.SC.Y.0043.000000T0000Z-210420T1000Z/
Waters from Pt. Sal to Santa Cruz Island CA and westward 60 nm
including San Miguel and Santa Rosa Islands-
Outer waters from Santa Cruz Island to San Clemente Island to
60 NM offshore including San Nicolas and Santa Barbara Islands-
840 PM PDT Sun Apr 18 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT
TUESDAY...

* WHAT...Hazardous sea conditions.

* WHERE...Outer waters from Pt. Sal to Santa Cruz Island and 
  from Santa Cruz Island to San Clemente Island westward 60 nm 
  offshore including San Miguel, Santa Rosa, San Nicolas, and 
  Santa Barbara Islands.

* WHEN...Until 3 AM PDT Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

* ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX).

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions. Check
conditions prior to leaving safe harbor.

&&

$$

PZZ670-191145-
/O.CON.KLOX.SC.Y.0043.000000T0000Z-210420T1000Z/
Point Piedras Blancas to Point Sal from 10 to 60 NM-
840 PM PDT Sun Apr 18 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT
TUESDAY...

* WHAT...Hazardous sea conditions.

* WHERE...Point Piedras Blancas to Point Sal from 10 to 60 NM.

* WHEN...Until 3 AM PDT Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

* ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX).

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions. Check
conditions prior to leaving safe harbor.

&&

$$
771 
WHUS76 KLOX 190943
MWWLOX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Los Angeles/Oxnard CA
243 AM PDT Mon Apr 19 2021

PZZ650-191745-
/O.EXP.KLOX.SC.Y.0045.000000T0000Z-210419T1000Z/
/O.NEW.KLOX.SC.Y.0046.210419T2000Z-210420T1000Z/
East Santa Barbara Channel from Pt. Conception to Pt. Mugu CA
including Santa Cruz Island-
243 AM PDT Mon Apr 19 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO
3 AM PDT TUESDAY...

* WHAT...Hazardous sea conditions.

* WHERE...East Santa Barbara Channel from Pt. Conception to Pt. 
  Mugu CA including Santa Cruz Island.

* WHEN...From 1 PM this afternoon to 3 AM PDT Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

* ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX).

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ645-191745-
/O.NEW.KLOX.SC.Y.0046.210419T2000Z-210421T0400Z/
Point Piedras Blancas to Point Sal westward out to 10 NM-
243 AM PDT Mon Apr 19 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO
9 PM PDT TUESDAY...

* WHAT...Hazardous sea conditions.

* WHERE...Point Piedras Blancas to Point Sal westward out to 10 
  NM.

* WHEN...From 1 PM this afternoon to 9 PM PDT Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

* ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX).

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ673-676-191745-
/O.EXT.KLOX.SC.Y.0043.000000T0000Z-210420T0400Z/
/O.NEW.KLOX.GL.A.0016.210420T0400Z-210421T0400Z/
Waters from Pt. Sal to Santa Cruz Island CA and westward 60 nm
including San Miguel and Santa Rosa Islands-
Outer waters from Santa Cruz Island to San Clemente Island to
60 NM offshore including San Nicolas and Santa Barbara Islands-
243 AM PDT Mon Apr 19 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 PM PDT THIS
EVENING...
...GALE WATCH IN EFFECT FROM THIS EVENING THROUGH TUESDAY
EVENING...

* WHAT...Northwest winds 20 to 30 kt with gusts up to 35 kt and 
  combined seas 7 to 10 feet possible when conditions are worst.

* WHERE...Waters from Pt. Sal to Santa Cruz Island CA and 
  westward 60 nm including San Miguel and Santa Rosa Islands and 
  Outer waters from Santa Cruz Island to San Clemente Island to 
  60 NM offshore including San Nicolas and Santa Barbara Islands.

* WHEN...For the Small Craft Advisory, until 9 PM PDT this 
  evening. For the Gale Watch, from this evening through Tuesday 
  evening.

* IMPACTS...Potentially strong winds may create dangerous sea 
  conditions which could capsize or damage small and large 
  vessels.

* ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX).

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should consider altering plans to avoid possible
hazardous conditions.  Remain in port, seek safe harbor, alter
course, and/or secure the vessel for severe wind and combined
seas.

&&

$$

PZZ670-191745-
/O.EXT.KLOX.SC.Y.0043.000000T0000Z-210420T0100Z/
/O.NEW.KLOX.GL.A.0016.210420T0100Z-210421T0400Z/
Point Piedras Blancas to Point Sal from 10 to 60 NM-
243 AM PDT Mon Apr 19 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM PDT THIS
EVENING...
...GALE WATCH IN EFFECT FROM THIS EVENING THROUGH TUESDAY
EVENING...

* WHAT...Northwest winds 20 to 30 kt with gusts up to 35 kt and 
  combined seas 7 to 10 feet possible when conditions are worst.

* WHERE...Point Piedras Blancas to Point Sal from 10 to 60 NM.

* WHEN...For the Small Craft Advisory, until 6 PM PDT this 
  evening. For the Gale Watch, from this evening through Tuesday 
  evening.

* IMPACTS...Potentially strong winds may create dangerous sea 
  conditions which could capsize or damage small and large 
  vessels.

* ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX).

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should consider altering plans to avoid possible
hazardous conditions.  Remain in port, seek safe harbor, alter
course, and/or secure the vessel for severe wind and combined
seas.

&&

$$

Hall

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Los Angeles, CA wrote its last area forecast discussion before this small craft advisory went out at Apr 17, 8:09 PM PDT, 6 hours 16 minutes earlier.

Area forecast discussion, Apr 17, 8:09 PM PDT, 6 hours 16 minutes before
Area Forecast Discussion
National Weather Service Los Angeles/Oxnard CA
809 PM PDT Sat Apr 17 2021

.SYNOPSIS...17/708 PM.

Very warm temperatures are expected on Sunday and Monday due to
offshore flow and building high pressure. Night and morning low
clouds and fog will return to the coast on Monday and well inland
by Tuesday morning as onshore flow returns. Temperatures will
return to normal by Wednesday for the remainder of the week.

&&

.SHORT TERM (SAT-TUE)...17/807 PM.

Upper level low pressure system over northern Arizona this evening
with associated disturbance on back side bringing some mid level
clouds across Southwest California. In addition, satellite imagery
showing patchy low clouds and fog developing across the Central
Coast this evening. Some gusty sundowner winds also occurring this
evening across the western portions of the Santa Barbara south
coast and adjacent foothills, with gusts in the 30 to 35 mph
range, except locally up to 40 mph near Gaviota. Increasing
offshore flow overnight is expected to keep areas south of Point
Conception stratus free, but low clouds and fog will likely
persist across portions of the Central Coast.

The above mentioned upper low pressure system over northern
Arizona this evening is expected to retrograde southwestward
towards Southwest Arizona on Sunday, setting the stage for some
moderate upper level northeast wind support across Southern
California. For our forecast area, the best upper level wind
support will be focused across LA county, where 850-950 mb winds
will be in the 30-40 knot range. Meanwhile, surface pressure
gradients to the northeast have begun to trend offshore this
evening. The LAX-Daggett offshore pressure gradient is expected
to peak on Sunday morning in the -4 to -4.5 mb range. There is
just enough upper level support for this event to justify the wind
advisory issuance for the LA county mountains (including the
Santa Monicas), Santa Clarita Valley, San Fernando Valley, and
Ventura county valleys where wind gusts of 35 to 45 mph can be
expected. The Santa Ana winds are expected to peak Sunday morning
through early afternoon and will be associated with very warm
temperatures and very low humidities. High temperatures on Sunday are
expected to rise significantly from today, with many
coastal/valley areas in LA/Ventura counties climbing into the 80s
to lower 90s, likely breaking a few records for the date. Please
see fire weather discussion below for more details on the elevated
fire weather conditions for Sunday-Monday.

*** From previous discussion ***

Upper level ridging is forecast to be along and off the CA coast
Sun night then move inland while weakening on Mon. H5 heights over
swrn CA will be around 577 dm on Mon. Weaker offshore flow is
expected Sun night into Mon morning, with increased onshore flow
for the most part Mon afternoon as pressure gradients trend
strongly onshore. Skies are expected to remain mostly clear across
the region thru Mon. Temps will warm further to 8-16 deg above
normal for inland areas, with a few degrees of cooling along the
coast but still slightly above normal there overall. Highs on Mon
for inland coastal areas, vlys and lower mtns should be in the 80s
to low 90s.

Flat upper level ridging with H5 heights around 574-575 dm should
prevail over the fcst area Mon night into Tue. A decent eddy
should develop over the SoCal Bight Mon night, with low clouds
expected along the L.A./VTU County coast, spreading to the SBA
County S coast and San Gabriel Vly overnight. There should also be
low clouds along the Central Coast into the Santa Ynez Vly. The
low clouds should linger into mid to late Tue morning. Otherwise,
mostly clear skies will continue across the region thru Tue. Temps
on Tue will turn 10-15 deg cooler for the coast and vlys, and a
few degrees cooler for interior areas thanks to increased onshore
flow. However, it should still be several degrees above normal for
the inland vlys, mtns and deserts. The warmest inland coast and
vlys on Tue should top out in the mid 70s to around 80. However,
much of the lower mtns and Antelope Vly should reach the low to
mid 80s.

There should be strong onshore pressure gradient trends to the E
and N on Tue. By 00Z Wed the LAX-DAG gradient is fcst by the NAM
to be +8.0 mb, with LAX-BFL at +5.1 mb. These gradients will
result in gusty SW-NW winds across the region Tue afternoon,
strongest along the Central Coast, and in the mtns and deserts.

.LONG TERM (WED-SAT)...17/213 PM.

The deterministic GFS and ECMWF solutions still show differences in
the extended period, especially Thu thru Sat, while the mean
ensembles were is somewhat better agreement. It looks like an upper
level trof will move into CA from the N by Wed and move S thru the
state Wed night. The EC hangs onto the trof over srn CA into Thu
while the GFS slides this system E of the area with some upper level
ridging pushing to the CA coast Thu afternoon. Both the EC and
GFS build an upper level ridge into the area Thu night and Fri.
Generally flat upper level ridging should be over the area Fri
night and Sat (ensembles in good agreement on this).

Good onshore flow and and deepening marine layer is expected Wed and
Thu. Low clouds will cover much of the coast and vlys Tue night
into Wed morning, then the low clouds should move up to the
coastal slopes Wed night into Thu morning. There should also be
some drizzle and a slight chance (15-20 percent) of some light
rain over the L.A. County coast, vlys and coastal slopes by later
Wed night into Thu morning. The marine layer should become a bit
shallower Thu night into Fri morning with night and morning low
clouds along the coast and some adjacent vlys. Otherwise and
elsewhere, mostly clear skies should prevail thru Sat. Temps are
forecast to cool to 5-10 deg below normal for many areas on Wed,
then a gradual warming trend is expected, with highs 5-10 deg
above normal away from the coastal plain by Sat.

&&

.AVIATION...17/2347Z.

At 2330Z at KLAX, the marine layer was 1800 feet deep. The top of
the inversion was at 2500 feet with a temperature of 18 C.

Good confidence in the 00z TAFs, except low confidence in the
central coast TAFs. Marine clouds are expected to make a brief
appearance on the central coast tonight, before offshore flow
pushes the clouds out to sea by morning. There is also a 50
percent chance the central coast may be clear through the period.

KLAX...Good confidence in the 00z TAF. There is a 20 percent
chance of IFR/MVFR cigs late tonight otherwise VFR conditions
expected. Light north-northeast winds Sunday morning, but
expected to remain 8 knots or less.

KBUR...Good confidence in the 00z TAF. VFR conditions are
expected.

&&

.MARINE...17/746 PM.

High confidence in widespread Small Craft Advisory (SCA) level
winds continuing through late tonight across the outer waters.
Models are continuing to indicate winds diminishing dramatically
by early Sunday morning as offshore flow develops. The offshore
flow will bring a 30 percent chance of Small Craft conditions
across nearshore portions of zone 655 on Sunday morning.
Northwest flow over the outer waters will strengthen by late
Sunday afternoon or early evening. Moderate confidence that winds
will strengthen back to SCA level by Sunday evening across the
outer waters. Confidence is higher for SCA conditions to return
Monday afternoon and will likely last through at least mid-week.
The gusty winds through the week will produce choppy, short-
period seas that will be dangerous to mariners.

&&

.FIRE WEATHER...17/653 PM.

Gusty Santa Ana winds combined with very warm temperatures and
very low humidities will bring elevated fire weather conditions
to LA/Ventura counties on Sunday. The offshore wind gusts will
generally range between 25 and 40 mph from morning through mid
afternoon Sunday, with localized gusts up to 45 mph in the LA
county mountains and wind prone foothills. The offshore winds
will begin to taper off later Sunday afternoon, with some onshore
wind reversal across coastal areas as well as the Ventura valleys.
The Santa Ana winds will bring very warm and potentially record
breaking temperatures into the 80s to around 90 degrees across
coastal/valley areas. Meanwhile, humidity levels will fall to
between 5 and 15 percent across much of LA/Ventura counties on
Sunday. While elevated fire weather conditions exist on Sunday, a
Red Flag Warning will not be issued for this event as fuels remain
marginally dry.

On Sunday night, breezy northerly winds (with gusts in the 25 to
35 mph range) will continue to reinforce the dry air, resulting
in some poor humidity recoveries across portions of LA/Ventura
counties, as well as southern Santa Barbara county. On Monday,
the offshore flow will be weaker during the morning, with an
earlier and more widespread onshore wind transition in the
afternoon and evening, extending well inland into the deserts.
The focus of the elevated fire weather conditions on Monday will
shift to the interior portions of LA/Ventura counties where
onshore wind gusts of 25 to 35 mph in the afternoon hours will
overlap with temperatures of 85 to 92 degrees, and humidities in
the 5 to 15 percent range.

&&

.LOX WATCHES/WARNINGS/ADVISORIES...
CA...Wind Advisory in effect from 5 AM to 2 PM PDT Sunday for
      zones 44>46-54-88-547. (See LAXNPWLOX).
PZ...Small Craft Advisory in effect until 9 PM PDT this evening
      for zones 645-650. (See LAXMWWLOX).
     Small Craft Advisory in effect until 5 AM PDT Sunday for
      zones 670-673-676. (See LAXMWWLOX).

&&

.HAZARD POTENTIAL OUTLOOK (TUE-SAT).

No significant hazards expected.

&&

PUBLIC...Gomberg/Sirard
AVIATION...Gomberg
MARINE...Gomberg/Sweet
FIRE...Gomberg
SYNOPSIS...TF

weather.gov/losangeles

The office that day

Everything else NWS Los Angeles, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 17, 7:26 PM PDTWind AdvisoryLOXLos Angeles19 hr

Nearby

Small Craft Advisories in California, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.